Alert archive / Arizona / Areal Flood Warnings in 2021
Areal Flood Warning 9, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood warning at Jul 24, 2021, 4:03 PM MST for Pima County, Arizona. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 4:03 PM MST (23:03 UTC)
- Expired
- Jul 25, 2021, 12:45 AM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 157 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
141
WGUS45 KTWC 242303
FLWTWC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tucson AZ
403 PM MST Sat Jul 24 2021
AZC019-250745-
/O.NEW.KTWC.FA.W.0009.210724T2303Z-210725T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
403 PM MST Sat Jul 24 2021
The National Weather Service in Tucson has issued a
* Flood Warning for...
Central Pima County in southeastern Arizona...
* Until 1245 AM MST Sunday.
* At 403 PM MST, Heavy rainfall over the past few days has led to
excessive flow in the Vamori Wash on the Tohono O'Odham Nation. At
3:30 PM MST the stage was up to 9.6 feet.
* At 3:30 PM MST the stage was up to 9.6 feet, with a slow climb up
to 9.7 feet possible. This would approach levels that may make the
Highway 21 bridge impassable.
* Some locations that may experience flooding include...
Santa Cruz.
This includes the following streams and drainages...
Hali Murk Wash, San Simon Wash and Vamori Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3193 11222 3195 11227 3196 11231 3196 11234
3193 11235 3193 11236 3194 11237 3196 11235
3197 11232 3196 11228 3196 11224 3194 11221
$$
WJMWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood warning went out at Jul 24, 3:04 PM MST, 59 minutes earlier.
Area forecast discussion, Jul 24, 3:04 PM MST, 59 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 304 PM MST Sat Jul 24 2021 .SYNOPSIS... An approaching weather system will continue an active monsoon pattern this weekend. Showers and storms that develop will be capable of producing heavy rainfall which combined with already saturated ground will result in a high flash flood threat. A decrease in storm activity is expected Monday through midweek. Below normal temperatures will continue through early next week. && .DISCUSSION...The low near the AZ/NM border will continue to dominate our weather with elevated chances of showers and thunderstorms into Sunday. With the ground now saturated, water basins will react very quickly with any additional rainfall. Our Flash Flood Watch remains in effect through Sunday evening. The low is starting to fill a bit with the consolidated center likely to lose some cohesion over the next 12 hours. Short range hi res deterministics and ensembles are in pretty good agreement with some elongation of the low as it pushes through Arizona, reaching the southwest corner of the state by late tomorrow afternoon. Threat for areas of showers and thunderstorms will remain high until then, with subsidence behind the low tending to shut things down Sunday evening. The remnants of the inverted trough should make southern California Monday, with our thoroughly-worked-over atmosphere taking a breather to start the week. With precipitable water values falling back below 1.4 inches (probably down to about 1.25 or so), we should have a couple of afternoons with below average storm coverage. Ensemble means are suggesting the high will remain a little further north than usual, so the easterlies will have plenty of room to remain impactful for our area. Ensembles bring another inverted trough into the weather picture the second half of next week, with a solid impulse pushing across north central Mexico. That will set us up for a strong surge by Thursday afternoon or Thursday night, with a subsequent upturn in thunderstorms (which will probably continue a trend that starts as early as Wednesday afternoon). If the high shifts far enough eastward we could draw the remnants of that wave up from the south and into Arizona Friday or Saturday. That would make things interesting. && .AVIATION...Valid through 26/00Z. SCT-BKN clouds at 7k-11k ft MSL thru the period, along with periods of SHRA/TSRA. Expect MVFR CIGS/VSBYS and mountain obscurations around TSRA along with gusty outflow winds, potentially in excess of 40 kts with the strongest storms. Otherwise, SFC wind generally less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Periods of heavy rainfall are expected through Sunday, with scattered to numerous showers and thunderstorms. Flooding issues are expected to continue, due to part to saturated soils. Showers and storms will be possible through the day and also at night. Gusty winds in excess of 40 mph and numerous lightning strikes may accompany stronger storms. Daytime temperatures will remain below normal. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. Shower and thunderstorm chances decrease slightly Monday through the middle of next week. && .HYDROLOGY...Given the chance for heavy rainfall and already saturated soils the potential for flows in rivers and washes is high. A couple of potential trouble areas to make note of...Finger Rock and Sabino Canyon. Significant sediment and silt have moved around the Finger Rock area with Thursday night's activity, causing some localized damage. Any additional high rainfall rates in this area could cause more trouble. Sabino Canyon also is an area to keep an eye on, where high rainfall rates could cause issues quickly. Most river forecasts across southeast Arizona show elevated stream flow over the weekend. With high enough rainfall amounts other locations could reach flood stage and possibly out of bank flow. Stream flow may also take longer to recede if basin receives multiple days of rainfall. Potentially leading to elevated stream flow into early next week. River observations and forecasts can be found at the following sites: https://water.weather.gov/ahps2/index.php?wfo=twc http://www.cbrfc.noaa.gov && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday evening for AZZ501>515. && Public...Meyer Aviation...Zell Fire Weather....Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:58 PM MST | Areal Flood Warning | TWC | Pinal | 16 hr |
Nearby
Areal Flood Warnings in Arizona, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.